Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are brown discharges with birth control pills normal?

Hello: I have been on the Loestrin 24 Fe birth control pills for 2 full months and I am 2 weeks into my 3rd month. I have always been good with taking the pills on time and I do have unprotected sex. I have not had sex for about 2 weeks and for the past few days I am having a brown discharge (while on the white pills). I usually get my period when I am about to take my 2nd brown pill or the day after i have taken it; and my period ends after I have taken 1 or 2 of the white pills when I start my new pack for the month. This is my first few months that I have ever been on birth control; and brown discharge is worrying me: I was wondering if it was normal.
Thu, 18 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hello,

You have been taking Birth control pills since two months and are continuing to take it. Since you have taken the pills without missing it in time then you need not worry. BC pills have a good efficacy if taken regularly without fail. Brown discharge is due to release of old blood. It is sometimes due to hormonal imbalance. Irregular periods may be a side effect of BC pills.

However, if you miss your periods then you should get a urine test done to rule out pregnancy. You may get clinically examined by a gynecologist if pregnancy tests is negative and you don't get your periods. You will be treated accordingly. Avoid stress & anxiety, take adequate sleep and nutritious diet.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Combined oral contraceptive pill


Are brown discharges with birth control pills normal?

Hello, You have been taking Birth control pills since two months and are continuing to take it. Since you have taken the pills without missing it in time then you need not worry. BC pills have a good efficacy if taken regularly without fail. Brown discharge is due to release of old blood. It is sometimes due to hormonal imbalance. Irregular periods may be a side effect of BC pills. However, if you miss your periods then you should get a urine test done to rule out pregnancy. You may get clinically examined by a gynecologist if pregnancy tests is negative and you don t get your periods. You will be treated accordingly. Avoid stress & anxiety, take adequate sleep and nutritious diet. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician